MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT THORACOLUMBAR IMPLANTS; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, THORACIC

NUVASIVE, INC. NUVASIVE COROENT THORACOLUMBAR IMPLANTS; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, THORACIC
Model Number 5214402
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Paresis (1998)
Date of Event 09/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device has been returned for evaluation.It is unknown if patient has neurologic condition which may have affected neuromonitoring.Radiographs were received confirming the malplacement of the initial implant.Action to correct malplacement included placement of a smaller interbody device.The root cause of this reported event is unknown; however, review of the radiographs and operational notes indicated suboptimal interbody placement related to implant size selection or anatomical characteristics of the patient.There is no plan for revision, and the patient will continue to be monitored to determine if the paresis condition resolves.
 
Event or Problem Description
On (b)(6) 2016 an interbody device was inserted at l4l5.Intra-operative lateral and ap radiographs showed the device was lateral to the disc space and required adjustment.The cage was replaced with a smaller interbody implant and the case was completed without further difficulties.On 09/06/2016 a neural motor deficit of the patient's left foot was reported.

Brand Name
NUVASIVE COROENT THORACOLUMBAR IMPLANTS
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, THORACIC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5998846
Report Number2031966-2016-00072
Device Sequence Number698441
Product Code PHM
UDI-Device Identifier00887517629463
UDI-Public00887517629463
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number5214402
Device Lot NumberDR7123
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2016
Initial Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;